MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH PLUS; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH PLUS; INTRODUCER, CATHETER
Model Number 914ESPA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by a field clinical specialist, a patient underwent a transfemoral tavr procedure with a 23mm sapien 3 ultra resilia valve in aortic position.During the procedure, the initial valve and commander got stuck in the esheath near the right common/external iliac bifurcation.The physician was unable to advance the valve any further after changing angles and reattempting to advance.The valve did not exit the tip of the esheath and there was no damage on the sheath.The system was removed as one unit and a new esheath, delivery system, and valve were prepped.The second valve also got stuck at the same spot, and the physician noticed that the partially expandable part of the sheath had "popped off" or had become disconnected internally from the sheath hub but the outer layer was still connected to the hub.After multiple attempts, a different physician was called into the room and they were able to advance the valve through the esheath to deploy successfully.The team did add propofol through the side port on the last attempt that was successful.Once the device was removed, the strain relief disconnected entirely.The perceived root cause of the event is not known.All devices were prepared per the ifu and the vessels were pre-dilated to 16fr.There was no difficulty inserting the esheaths into the patient, the expansion tool was used, and the loader was able to be fully inserted into the sheath housing.The esheath was not inserted at a steep angle.There was no patient injury during the procedure.The provided post-procedural device photos were reviewed and showed separation of the sheath shaft from the hub, with the strain relief stretched over the proximal edge of the shaft.No strain-relief material or shaft material was visible within the hub.
 
Additional Manufacturer Narrative
Investigation is ongoing.

Brand Name
EDWARDS ESHEATH PLUS
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24791832
Report Number2015691-2026-13860
Device Sequence Number21001957
Product Code DYB
UDI-Device Identifier00690103215465
UDI-Public(01)00690103215465(17)271119(11)251119
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number914ESPA
Device Lot Number67203574
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer06/20/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale